Supranuclear gaze palsy and opsoclonus after Diazinon poisoning

Tsao Wei Liang, L. J. Balcer, D. Solomon, S. R. Messé, S. L. Galetta

Research output: Contribution to journalArticle

Abstract

A 52 year old man developed a supranuclear gaze palsy and opsoclonus after Diazinon poisoning. The diagnosis was confirmed by low plasma and red blood cell cholinesterase activity and urine mass spectroscopy. Saccadic control may be mediated in part by acetylcholine. Opsoclonus in the setting of organophosphate intoxication may occur as a result of cholinergic excess which overactivates the fastigial nuclei.

Original languageEnglish (US)
Pages (from-to)677-679
Number of pages3
JournalJournal of Neurology Neurosurgery and Psychiatry
Volume74
Issue number5
DOIs
StatePublished - May 1 2003
Externally publishedYes

Fingerprint

Diazinon
Ocular Motility Disorders
Paralysis
Poisoning
Cerebellar Nuclei
Organophosphates
Cholinesterases
Cholinergic Agents
Acetylcholine
Mass Spectrometry
Erythrocytes
Urine

ASJC Scopus subject areas

  • Neuropsychology and Physiological Psychology
  • Neuroscience(all)
  • Psychiatry and Mental health

Cite this

Liang, T. W., Balcer, L. J., Solomon, D., Messé, S. R., & Galetta, S. L. (2003). Supranuclear gaze palsy and opsoclonus after Diazinon poisoning. Journal of Neurology Neurosurgery and Psychiatry, 74(5), 677-679. https://doi.org/10.1136/jnnp.74.5.677

Supranuclear gaze palsy and opsoclonus after Diazinon poisoning. / Liang, Tsao Wei; Balcer, L. J.; Solomon, D.; Messé, S. R.; Galetta, S. L.

In: Journal of Neurology Neurosurgery and Psychiatry, Vol. 74, No. 5, 01.05.2003, p. 677-679.

Research output: Contribution to journalArticle

Liang, TW, Balcer, LJ, Solomon, D, Messé, SR & Galetta, SL 2003, 'Supranuclear gaze palsy and opsoclonus after Diazinon poisoning', Journal of Neurology Neurosurgery and Psychiatry, vol. 74, no. 5, pp. 677-679. https://doi.org/10.1136/jnnp.74.5.677
Liang, Tsao Wei ; Balcer, L. J. ; Solomon, D. ; Messé, S. R. ; Galetta, S. L. / Supranuclear gaze palsy and opsoclonus after Diazinon poisoning. In: Journal of Neurology Neurosurgery and Psychiatry. 2003 ; Vol. 74, No. 5. pp. 677-679.
@article{44c34b97777f4018b927c9879c343e59,
title = "Supranuclear gaze palsy and opsoclonus after Diazinon poisoning",
abstract = "A 52 year old man developed a supranuclear gaze palsy and opsoclonus after Diazinon poisoning. The diagnosis was confirmed by low plasma and red blood cell cholinesterase activity and urine mass spectroscopy. Saccadic control may be mediated in part by acetylcholine. Opsoclonus in the setting of organophosphate intoxication may occur as a result of cholinergic excess which overactivates the fastigial nuclei.",
author = "Liang, {Tsao Wei} and Balcer, {L. J.} and D. Solomon and Mess{\'e}, {S. R.} and Galetta, {S. L.}",
year = "2003",
month = "5",
day = "1",
doi = "10.1136/jnnp.74.5.677",
language = "English (US)",
volume = "74",
pages = "677--679",
journal = "Journal of Neurology, Neurosurgery and Psychiatry",
issn = "0022-3050",
publisher = "BMJ Publishing Group",
number = "5",

}

TY - JOUR

T1 - Supranuclear gaze palsy and opsoclonus after Diazinon poisoning

AU - Liang, Tsao Wei

AU - Balcer, L. J.

AU - Solomon, D.

AU - Messé, S. R.

AU - Galetta, S. L.

PY - 2003/5/1

Y1 - 2003/5/1

N2 - A 52 year old man developed a supranuclear gaze palsy and opsoclonus after Diazinon poisoning. The diagnosis was confirmed by low plasma and red blood cell cholinesterase activity and urine mass spectroscopy. Saccadic control may be mediated in part by acetylcholine. Opsoclonus in the setting of organophosphate intoxication may occur as a result of cholinergic excess which overactivates the fastigial nuclei.

AB - A 52 year old man developed a supranuclear gaze palsy and opsoclonus after Diazinon poisoning. The diagnosis was confirmed by low plasma and red blood cell cholinesterase activity and urine mass spectroscopy. Saccadic control may be mediated in part by acetylcholine. Opsoclonus in the setting of organophosphate intoxication may occur as a result of cholinergic excess which overactivates the fastigial nuclei.

UR - http://www.scopus.com/inward/record.url?scp=0038299030&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0038299030&partnerID=8YFLogxK

U2 - 10.1136/jnnp.74.5.677

DO - 10.1136/jnnp.74.5.677

M3 - Article

C2 - 12700320

AN - SCOPUS:0038299030

VL - 74

SP - 677

EP - 679

JO - Journal of Neurology, Neurosurgery and Psychiatry

JF - Journal of Neurology, Neurosurgery and Psychiatry

SN - 0022-3050

IS - 5

ER -